Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 228, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2016, 3:09 PM CDT for Webster County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 3:09 PM CDT (20:09 UTC)
- Expired
- Apr 29, 2016, 3:41 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
009
WUUS54 KJAN 292009
SVRJAN
MSC155-292100-
/O.NEW.KJAN.SV.W.0228.160429T2009Z-160429T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 400 PM CDT
* AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMBRY...OR 21
MILES EAST OF WINONA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
EUPORA AROUND 315 PM CDT.
BELLEFONTAINE AROUND 320 PM CDT.
CLARKSON AROUND 335 PM CDT.
CUMBERLAND AROUND 340 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MANTEE
AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3364 8903 3363 8903 3364 8902 3356 8902
3356 8909 3355 8909 3353 8922 3352 8924
3352 8926 3350 8930 3346 8950 3369 8949
3372 8938 3372 8919 3374 8919 3374 8904
TIME...MOT...LOC 2008Z 253DEG 26KT 3359 8937
HAIL...<.75IN
WIND...60MPH
$$
CME2 follow-up statements
118
WWUS54 KJAN 292025
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI APR 29 2016
MSC155-292100-
/O.CON.KJAN.SV.W.0228.000000T0000Z-160429T2100Z/
WEBSTER MS-
325 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN WEBSTER COUNTY...
AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLARKSON...OR 14
MILES SOUTHWEST OF MONTPELIER...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CUMBERLAND AROUND 335 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MANTEE
AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3364 8903 3363 8903 3364 8902 3356 8902
3356 8909 3355 8909 3353 8922 3352 8924
3352 8926 3350 8930 3364 8933 3372 8919
3374 8919 3374 8904
TIME...MOT...LOC 2025Z 260DEG 33KT 3361 8917
HAIL...<.75IN
WIND...60MPH
$$
CME696
WWUS54 KJAN 292041
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT FRI APR 29 2016
MSC155-292051-
/O.CAN.KJAN.SV.W.0228.000000T0000Z-160429T2100Z/
WEBSTER MS-
341 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEBSTER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3364 8903 3363 8903 3364 8902 3356 8902
3356 8909 3355 8909 3353 8922 3352 8924
3352 8926 3350 8930 3364 8933 3372 8919
3374 8919 3374 8904
TIME...MOT...LOC 2039Z 253DEG 26KT 3364 8903
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:45 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 29, 9:45 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT FRI APR 29 2016 .UPDATE...LATEST SATELLITE AND UPPER AIR ANALYSIS...SHOWED AN UPPER TROUGH OVER THE ROCKIES...WHICH WAS ASSOCIATED WITH THE UPPER LOW OVER THE FOUR CORNERS REGION. IT WAS SENDING SHORTWAVES IN THE SOUTHERN STREAM INTO THE LOWER MS VALLEY IN SOUTHWEST FLOW. AN IMPRESSIVE MCS WAS CENTERED OVER AR. AN 850 MB WARM FRONT WAS NOTED ACROSS THE CWA EXTENDING INTO NORTH TEXAS. UPPER DIVERGENCE WAS NOTED ACROSS THE CWA. ON THE SURFACE A WARM FRONTAL BOUNDARY WAS PUSHING NORTH OVER THE CWA WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. AREA RADARS WERE PICKING UP SPOKES OF ENERGY ROTATING AROUND THE MCS CENTERED OVER ARKANSAS. ALSO STRONG STORMS WERE DEVELOPING OVER NORTHWEST LA EXTENDING INTO ONE OF THE SPOKES IN SOUTHERN AR. ON A SIDE NOTE ONE MINUTE RAPID SATELLITE SCAN WAS PICKING UP SOME GRAVITY WAVES COMING FROM SOUTHEAST MS. ON AREA SOUNDINGS LCH AND JAN WAS SHOWING SOME IMPRESSIVE LAPSE AROUND 8C AT 700-500 MB WITH A NICE POCKET OF DRY AIR WHICH WILL AID IN STORM INTENSITY FOR TODAY. SHV SOUNDING HAD SOME IMPRESSIVE FLOW IN THE LOW TO MIDLEVELS WHICH AIDED RAPID STORM DEVELOPMENT THIS MORNING. MCS OVER AR WILL SPREAD EAST NORTH OF WARM FRONT AND WILL GIVE OUR NORTHERN AREAS A RISK OF SEVERE WEATHER WITH THE PRIMARY RISK BEING DAMAGING WINDS...GOLF BALL SIZED HAIL...AND TORNADO CAN NOT BE RULED OUT. LATEST HRRR BRINGS IT IN THE NORTHWEST BY EARLY AFTERNOON. SO CURRENT FORECAST LOOKS TO BE IN TRACK WITH HIGHS IN THE LOWER TO MIDDLE 80S. POPS LOOK TO BE ALSO ON TRACK FOR THIS AFTERNOON./17/ && .AVIATION...CONDITIONS WILL IMPROVE TO VFR BY 29/18Z...HOWEVER SCATTERED TO NUMEROUS TSRA WILL BEGIN DEVELOPING OVER AREAS NORTH OF I20. THESE STORMS WILL HAVE THE ABILITY TO BRIEFLY DROP CIGS/VSBYS TO IFR AS THEY PASS OVER AN AERODROME. THESE CONDITIONS WILL LIKELY CONTINUE INTO THE EVENING. THEREAFTER...MVFR CIGS WILL DEVELOP AGAIN BY 30/06Z AND LINGER THROUGH THE END OF THE PERIOD./26/ && 445 AM CDT FRI APR 29 2016 ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL BE AN INCREASING THREAT IN THE SHORT TERM... .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A STALLED BOUNDARY RUNNING FROM WEST TO EAST ACROSS THE NORTHERN PORTION OF THE AREA THIS MORNING EXTENDS WAY BACK WEST THROUGH THE RED RIVER VALLEY...WHERE AN INCOMING DISTURBANCE IS CURRENTLY USING THE BOUNDARY TO HELP SPARK VIGOROUS THUNDERSTORM DEVELOPMENT OUT THAT DIRECTION. THIS DISTURBANCE WILL GLANCE ACROSS NORTHWEST PORTIONS OF OUR REGION TODAY AND SHOULD TRIGGER THUNDERSTORMS FURTHER EAST (IN THE VICINITY OF THE PINE BLUFF AR TO CLARKSDALE MS TO GREENVILLE MS AREA) LATE MORNING TO EARLY AFTERNOON. BY THAT TIME HIGH ATMOSPHERIC LAPSE RATES AND PLENTY OF LOW LEVEL MOISTURE AND SURFACE WARMTH WILL CONTRIBUTE TO IMPRESSIVE INSTABILITY OF AT LEAST 1500-2000 J/KG MLCAPE. HIRES MODELS SUGGEST MOST LIKELY ONE OR TWO POTENT TSTORM LINE SEGMENTS INITIATING IN THIS VICINITY WILL ADVANCE EAST/SOUTHEAST ACROSS AREAS MAINLY NORTH OF I-20 THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. SHEAR LEVELS COULD BE HIGH ENOUGH FOR SUPERCELL OR TWO AND...GIVEN THE BOUNDARY IN THE VICINITY...LOW LEVEL HELICITY COULD BE LOCALLY ENHANCED HIGH ENOUGH TO MAKE A TORNADO A NON-NEGLIGIBLE THREAT. BUT THE MAIN RISKS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL ON THIS WILL BE THE FOCUS FOR THE HWO/GRAPHICS. ALONG AND SOUTH OF THE I-20 CORRIDOR CONDITIONS WILL MOSTLY LIKELY REMAIN DRY THROUGH THE DAY ALTHOUGH ANY ISOLATED STORMS WILL STILL BE TROUBLING CONSIDERING HIGH INSTABILITY WILL DEVELOP BY AFTERNOON OWING TO MAX TEMPS FLIRTING WITH THE 90 DEGREE MARK. AFTER THIS EVENING ATTENTION WILL BE TURNING BACK TO THE WEST AS THE MAIN UPPER DISTURBANCE (WHICH SENT THE EARLIER PIECE OF ENERGY OUR WAY) BEGINS SWINGING INTO THE ARKLATEX. EXPECTING THIS SYSTEM TO GET MORE VIGOROUS THUNDERSTORMS GOING OUT TO OUR WEST OVERNIGHT WITH SOME HIRES AND SHORT TERM MODEL MEMBERS SUGGESTING THIS ACTIVITY COULD IMPINGE ON AREAS ALONG AND WEST OF THE MS RIVER...MAINLY AFTER MIDNIGHT. WE WILL HAVE TO MONITOR CLOSELY TRENDS OF MODEL SOLUTIONS REGARDING LATE TONIGHT...BUT CONFIDENCE IS PRETTY HIGH THE STRONGEST STORMS WILL REMAIN OUTSIDE OF THE FORECAST AREA THROUGH DAYBREAK. BUT THE SITUATION FOR SATURDAY INTO SATURDAY NIGHT WILL LIKELY BRING SOME WEATHER TROUBLES FOR THE REGION AS THE DISTURBANCE GRADUALLY SHEARING OUT JUST TO OUR NORTH SLOWLY PUSHES A FRONT TOWARD THE REGION. AS THIS OCCURS IMPRESSIVE AND PROLONGED GULF MOISTURE TRANSPORT WILL SET UP INTO OUR REGION WITH THE GFS ADVERTISING SEVERAL BATCHES OF THUNDERSTORMS IN AN AIR MASS OF 1.75 TO 2.00 INCH PRECIPITABLE WATER VALUES. WIND SHEAR WILL REMAIN SUFFICIENT FOR AT LEAST SOME SEVERE CONCERN...ESPECIALLY MIDDAY AND AFTERNOON SATURDAY...BUT BY SATURDAY NIGHT I THINK THE HEAVY RAIN POTENTIAL WILL BE THE LARGER WORRY AND LOCALIZED TOTAL RAIN AMOUNTS IN EXCESS OF SEVERAL INCHES COULD DEFINITELY CAUSE AT LEAST MINOR FLOODING ISSUES. THE HWO/GRAPHICS WILL BE UPDATED TO REFLECT THIS LATEST THINKING. /BB/ .LONG TERM...SATURDAY THROUGH WEDNESDAY)...THE EXTENDED WILL FEATURE EPISODIC SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK, FOLLOWED BY IMPROVING CONDITIONS MIDWEEK. THE GOOD NEWS IN THE LONG TERM IS THAT MODEL GUIDANCE IS BEGINNING TO COME INTO SOMEWHAT BETTER AGREEMENT, AT LEAST ON THE PROSPECTS OF RAIN CHANCES CONTINUING INTO THE EARLY PART OF NEXT WEEK. THERE ARE STILL SOME DIFFERENCES ON THE SPECIFICS OF FRONTAL PLACEMENT, WHICH WILL HAVE AN IMPACT ON THE TEMP FORECAST. TO START OFF THE PERIOD, BROAD TROUGHING IN THE NORTHERN STREAM OF THE JET WILL BE SITUATED OVER THE WEST, WITH A SERIES OF MID LEVEL SHORTWAVES FROM THE FOUR CORNERS THROUGH THE GREAT LAKES REGION. THE SUBTROPICAL JET WILL ALSO BE IN PLAY, EXTENDING ACROSS NORTHERN MEXICO INTO THE NORTHERN GULF. AT THE SURFACE, A COLD FRONT WILL BE ORIENTED SSW/NNE NEAR OR ALONG THE NW BORDER OF THE CWA. HEADING INTO EARLY NEXT WEEK, UPPER FLOW WILL BECOME MORE ZONAL OVER OUR REGION WITH THE NORTHERN STREAM OF THE JET REMAINING NORTH OF THE AREA, GIVING THE SURFACE FRONT LITTLE IMPETUS TO MAKE SUBSTANTIAL SOUTHWARD PROGRESS. AS A RESULT, THE FRONT WILL STALL/ WAFFLE/WAVER OVER THE CWA THROUGH TUESDAY RESULTING IN MULTIPLE CHANCES FOR RAIN THROUGH THAT TIME AS MAINLY WEAK MID LEVEL DISTURBANCES TRAVERSE THE REGION. THOUGH SUBSTANTIAL INSTABILITY WILL BE POSSIBLE IN THE WARM SECTOR DURING THIS TIME FRAME, A LACK OF FORCING AND WEAK SHEAR PRECLUDE BEING ABLE TO PICK OUT ANY NOTABLE THREAT FOR STRONG STORMS DURING THIS TIME FRAME. HOWEVER, FLOODING COULD BECOME MORE OF A CONCERN GIVEN MULTIPLE RAIN CHANCES OVER THE NEXT SEVERAL DAYS. BY MIDWEEK, UPPER TROUGHING WILL DEEPEN OVER THE ATLANTIC COAST, SENDING A MORE POTENT SHORTWAVE THROUGH THE REGION. THIS WILL THRUST THE COLD FRONT SOUTH OF THE AREA BY WEDNESDAY, MAKING FOR DRY CONDITIONS MID TO LATE WEEK. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 89 67 84 66 / 29 21 52 74 MERIDIAN 88 66 86 67 / 34 17 26 55 VICKSBURG 88 70 83 66 / 29 46 71 75 HATTIESBURG 89 69 87 70 / 14 6 24 46 NATCHEZ 88 71 82 67 / 15 35 65 73 GREENVILLE 81 68 81 65 / 74 63 66 66 GREENWOOD 82 66 82 66 / 74 48 56 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/BB/DL
Hazardous weather outlook, Apr 29, 6:29 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 629 AM CDT FRI APR 29 2016 ARZ074-075-LAZ007-MSZ018-019-025>028-034>036-301100- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...AND PORTIONS OF NORTHEASTERN LOUISIANA...NORTHWESTERN MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MIDDAY THROUGH MID EVENING FLOODING THREAT...LIMITED TIMING...MIDDAY THROUGH MID EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM MIDDAY THROUGH MID EVENING. A TORNADO CANNOT BE COMPLETELY RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE A FEW INCIDENTS OF FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH SATURDAY NIGHT. LAZ008-009-015-016-023-MSZ029>033-037>046-301100- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH MID EVENING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO GOLFBALL SIZE WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH MID EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH SATURDAY NIGHT. LAZ024>026-MSZ047>066-072>074-301100- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 629 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS 60 MPH OR GREATER AND/OR HAIL 1 INCH OR LARGER ARE POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...NORTHEASTERN LOUISIANA...AND MUCH OF WEST CENTRAL AND CENTRAL MISSISSIPPI SATURDAY AFTERNOON INTO SATURDAY EVENING. IN ADDITION...LOCALLY TORRENTIAL RAINFALL COULD PRODUCE AT LEAST A FEW FLOODING ISSUES ACROSS THESE AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. HIGHEST CONFIDENCE OF A FLASH FLOODING THREAT DEVELOPING WILL BE ACROSS THE ARKLAMISS DELTA WHERE RAINFALL TOTALS THROUGH SATURDAY NIGHT COULD BE WELL IN EXCESS OF 3 INCHES IN SOME SPOTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY THROUGH SATURDAY NIGHT. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 29, 12:20 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CDT FRI APR 29 2016
ARZ075-LAZ008-009-MSZ034-040-291800-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-ISSAQUENA MS-WASHINGTON MS-
1220 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT CHICOT COUNTY...NORTHEASTERN
WEST CARROLL AND NORTHEASTERN EAST CARROLL PARISHES...WESTERN
WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 100 PM CDT...
AT 1220 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR LAKE VILLAGE TO 7 MILES NORTH OF OAK
GROVE. MOVEMENT WAS NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LAKE VILLAGE AND MCMILLAN CORNER AROUND 1225 PM CDT.
GASSOWAY AND MILLIKIN AROUND 1235 PM CDT.
GREENVILLE...EUDORA...METCALFE AND WINTERVILLE AROUND 1240 PM CDT.
LELAND AROUND 1245 PM CDT.
AVON AROUND 1255 PM CDT.
WAYSIDE AROUND 100 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3294 9148 3298 9144 3299 9145 3301 9144
3301 9146 3302 9146 3339 9133 3353 9102
3353 9083 3291 9108 3286 9152
TIME...MOT...LOC 1720Z 241DEG 39KT 3334 9123 3296 9142
CMESpecial weather statement, Apr 29, 12:21 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT FRI APR 29 2016
LAZ007-015-291745-
RICHLAND LA-MOREHOUSE LA-
1221 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND AND
SOUTHWESTERN MOREHOUSE PARISHES UNTIL 1245 PM CDT...
AT 1221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SWARTZ...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
RICHLAND AND SOUTHWESTERN MOREHOUSE PARISHES...INCLUDING THE FOLLOWING
LOCATIONS: OAK RIDGE...COLLINSTON AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3268 9196 3288 9162 3272 9163 3270 9164
3270 9163 3254 9164 3248 9194 3252 9190
3255 9192 3260 9193 3263 9192 3265 9192
3266 9191 3267 9193 3266 9194
TIME...MOT...LOC 1721Z 243DEG 21KT 3264 9184
CMESpecial weather statement, Apr 29, 2:20 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT FRI APR 29 2016
MSZ026>028-291945-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
220 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
SOUTHEASTERN GRENADA AND CENTRAL CARROLL COUNTIES UNTIL 245 PM CDT...
AT 220 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM ELLIOTT TO NEAR BLACK HAWK. MOVEMENT WAS
NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DUCK HILL AND ELLIOTT AROUND 225 PM CDT.
SWEATMAN AROUND 230 PM CDT.
GORE SPRINGS AND MISTERTON AROUND 235 PM CDT.
VAIDEN AROUND 240 PM CDT.
WINONA AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3374 8951 3329 8974 3332 9007 3374 8976
3387 8952 3387 8951
TIME...MOT...LOC 1920Z 238DEG 31KT 3368 8973 3333 8996
CMESpecial weather statement, Apr 29, 2:37 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT FRI APR 29 2016
LAZ007-292000-
MOREHOUSE LA-
237 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MOREHOUSE PARISH
UNTIL 300 PM CDT...
AT 237 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STERLINGTON...OR 10 MILES WEST OF BASTROP...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BASTROP AROUND 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3274 9205 3276 9206 3279 9205 3283 9207
3288 9189 3268 9189 3266 9195 3268 9196
3271 9197 3270 9202 3271 9204 3270 9204
3269 9205 3273 9207
TIME...MOT...LOC 1937Z 256DEG 28KT 3273 9208
CMESpecial weather statement, Apr 29, 2:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI APR 29 2016
MSZ028-029-032-292045-
CHOCTAW MS-WEBSTER MS-MONTGOMERY MS-
258 PM CDT FRI APR 29 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...WEBSTER AND
NORTHERN CHOCTAW COUNTIES UNTIL 345 PM CDT...
AT 258 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EMBRY TO NEAR POPLAR CREEK. MOVEMENT
WAS EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BELLEFONTAINE AND EMBRY AROUND 305 PM CDT.
CLARKSON AROUND 320 PM CDT.
EUPORA AROUND 330 PM CDT.
SHERWOOD AROUND 335 PM CDT.
MATHISTON AROUND 340 PM CDT.
CUMBERLAND AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANTEE AND WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3364 8903 3363 8903 3364 8902 3356 8902
3356 8909 3345 8909 3331 8964 3334 8964
3357 8958 3368 8942 3372 8931 3372 8919
3374 8919 3374 8904
TIME...MOT...LOC 1958Z 248DEG 35KT 3364 8940 3339 8957
CMELocal storm report, Apr 29, 3:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 2 NW BASTROP 32.79N 91.93W
04/29/2016 E1.75 INCH MOREHOUSE LA BROADCAST MEDIA
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| Apr 29, 12:18 PM CDT | Special Weather Statement | JAN | Sunflower | 27 min |
| Apr 29, 12:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Apr 29, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 46 min |
| Apr 29, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 58 min |
| Apr 29, 2:05 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 2 hr |
| Apr 29, 2:20 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 25 min |
| Apr 29, 2:58 PM CDT | Special Weather Statement | JAN | Webster | 47 min |
| Apr 29, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 58 min |
| Apr 29, 4:06 PM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 23 more | 24 hr |
| Apr 29, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 28 min |
| Apr 29, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 53 min |
| Apr 29, 5:32 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.